Ready to test your Knowledge?
Try out our new practice tests completely free!
exam preparation banner icon

Pharmacotherapeutics

Nursing

Quiz 5 :

Central Nervous System Drugs

Quiz 5 :

Central Nervous System Drugs

search
arrow
The patient who is on memantine therapy has a slight elevation in the creatinine clearance. What action will the provider take in response to this laboratory result?
Free
Multiple Choice
Answer:

Answer:

D

Tags
Choose question tag
close menu
arrow
The spouse of a patient with Alzheimer disease asks the provider for more information about the rivastigmine transdermal patch that is being used. After the discussion with the provider, which statement by the spouse indicates a need for further explanation?
Free
Multiple Choice
Answer:

Answer:

C

Tags
Choose question tag
close menu
arrow
A provider counsels a patient who is prescribed phenytoin for epilepsy. Which statement by the patient indicates understanding of the teaching?
Free
Multiple Choice
Answer:

Answer:

A

Tags
Choose question tag
close menu
arrow
A provider provides teaching for a patient with a newly diagnosed partial complex seizure disorder who will begin therapy with an antiepileptic drug (AED). Which statement by the patient indicates to the provider an understanding of the teaching?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who takes phenytoin for seizures asks the provider for a prescription for oral contraceptives. What recommendation will the provider make to help assure the effectiveness of the contraception method?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
The provider prescribes bromocriptine for a patient who takes levodopa/carbidopa. Afterward, the patient becomes agitated and has frequent nightmares. What action will the provider take to manage the patient's symptoms?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient reports stopping baclofen the day before being admitted to the hospital. The provider instructs the hospital staff to monitor the patient for which withdrawal effects?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient with cerebral palsy has severe muscle spasticity and muscle weakness which makes it difficult to take anything by mouth. The provider will prescribe and educate the patient on which medication for home therapy?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient with a seizure disorder is admitted to the hospital after an increase in seizure frequency. The prescriber considers adding carbamazepine 100 mg twice daily to the patient's medication regimen, but notes that the patient is already taking lamotrigine 375 mg twice daily. What changes will the prescriber make to the patient's medication regimen?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient has been newly diagnosed with Parkinson disease. Before beginning therapy with pramipexole, the provider will ask the patient which assessment question in order to minimize risk for injury?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A hospitalized patient newly diagnosed with Parkinson disease is prescribed apomorphine but develops medication-related nausea and vomiting. What drug will the provider prescribe to manage these side effects effectively?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient with cerebral palsy who has been receiving baclofen for 3 months is admitted to the hospital for evaluation of new-onset seizures. What assessment question will the provider ask to help identify the most likely cause of these seizures?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient diagnosed with Parkinson disease (PD) begins treatment with levodopa/carbidopa. After several months of therapy, the patient reports no change in symptoms. The provider will implement what action?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider is considering prescribing tizanidine for patient who is experiencing localized muscle spasms after an injury. What information in the patient's health history will be concerning enough to the provider to warrant selecting a different drug?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who has been taking an antiepileptic drug for several weeks reports little change in seizure frequency, what action will the provider take to provide effective care?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider has prescribed dantrolene for the following patients. Which patient will the provider monitor most closely for risk of injury?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
When a patient with a lower back injury begins experiencing muscle spasms, the provider orders cyclobenzaprine 10 mg three times a day. What information will the provider include when teaching this patient about this drug?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
An infant is prescribed a central nervous system (CNS) drug. The parents are concerned that the child exhibits unusual drowsiness and sedation. The provider explains these effects based on an understanding of which difference in the physiology of infants and adults?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who takes levodopa/carbidopa for Parkinson disease reports periods of lost drug effect lasting from minutes to several hours with no relationship to the timing of drug administration. What course of action will the provider take?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
When selecting a dopamine agonist for a patient with Parkinson disease, the provider identifies which side effect associated with pramipexole as being less likely to occur than with other dopamine agonists?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
Showing 1 - 20 of 22